MAUDE Adverse Event Report: CORDIS US CORP EMERALD; WIRE, GUIDE, CATHETER

CORDIS US CORP EMERALD; WIRE, GUIDE, CATHETER
Catalog Number 502571
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during the procedure,.035 emerald j3 diagnostic guide catheter was inserted in the introducer.While doctor was trying to move the device inside the vessel, he/she realized the tip of the device detached.He/she removed the guidewire and substituted with a new one.There was no reported injury to the patient.Additional information and device return was requested; however, neither were not obtained after multiple attempts made.
 
Additional Manufacturer Narrative
As reported, during the procedure,.035 emerald j3 diagnostic guide catheter was inserted in the introducer.While doctor was trying to move the device inside the vessel, he/she realized the tip of the device detached.He/she removed the guidewire and substituted with a new one.There was no reported injury to the patient.Additional information and device return was requested; however, neither were obtained after multiple attempts made.The reported ¿distal tip fractured-separated¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Factors such as vessel anatomy, user handling, and concomitant devices could be a contributing factor additional force and manipulation of the catheter may have also been a contributing factor the reported event.All catheters require torquing, which is a dynamic process once it enters the patient due to external factors such as temperature, time of exposure in body, individual patient anatomical structures, storage conditions, and operator technique in torquing and manipulating the catheter.If a catheter does not move as expected, the operator is trained to stop and investigate the cause before continuing to avoid further damage to the catheter, such as a separation.The information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, g6, h1, h2, h3, and h11.As reported, during the procedure,.035 emerald j3 diagnostic guide catheter was inserted in the introducer.While doctor was trying to move the device inside the vessel, he/she realized the tip of the device detached.He/she removed the guidewire and substituted with a new one.The procedure was completed using another guide catheter.The procedure did not cause any injury to the patient.The device was prepared according to the specified instructions for use (ifu).There was no apparent damage to the device prior to use.There was no resistance or friction while advancing it through the vessel.Additionally, no unusual force was needed to advance or withdraw the catheter from the patient.The lesion was not calcified, and there was no vessel tortuosity.An unknown guidewire was used, and there was no resistance while advancing over the guidewire.The reported ¿distal tip fractured separated¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Factors such as vessel anatomy, user handling, and concomitant devices could be a contributing factor additional force and manipulation of the catheter may have also been a contributing factor the reported event.All catheters require torquing, which is a dynamic process once it enters the patient due to external factors such as temperature, time of exposure in body, individual patient anatomical structures, storage conditions, and operator technique in torquing and manipulating the catheter.If a catheter does not move as expected, the operator is trained to stop and investigate the cause before continuing to avoid further damage to the catheter, such as a separation.The information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, during the procedure,.035 emerald j3 diagnostic guide catheter was inserted in the introducer.While doctor was trying to move the device inside the vessel, he/she realized the tip of the device detached.He/she removed the guidewire and substituted with a new one.The procedure was completed using another guide catheter.The procedure did not cause any injury to the patient.The device was prepared according to the specified instructions for use (ifu).There was no apparent damage to the device prior to use.There was no resistance or friction while advancing it through the vessel.Additionally, no unusual force was needed to advance or withdraw the catheter from the patient.The lesion was not calcified, and there was no vessel tortuosity.An unknown guidewire was used, and there was no resistance while advancing over the guidewire.The device will not be returned for evaluation as multiple attempts were made without success.

Brand Name
EMERALD
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
butlersland new ross co.
wexford 
7863138372
MDR Report Key20385142
Report Number1016427-2024-00036
Device Sequence Number6567044
Product Code DQX
UDI-Device Identifier10705032055475
UDI-Public(01)10705032055475(17)260731(10)35269624
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K864058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2026
Device Catalogue Number502571
Device Lot Number35269624
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEW GUIDEWIRE.
Outcome Attributed to Adverse Event Other; Life Threatening;
Patient SexUnknown